# SDR CA070523004

- Difficulty date: April 10, 2007
- Submitted: February 15, 2008
- Operation: General aviation
- Make and model: Amd FALCON2000
- Aircraft time: 96 hours
- Engine: Pwc PW308C
- System (JASC): 4930 · APU Engine Fuel and Control
- Part: Shutoff Valve
- Part number: 69254518
- Condition: Open
- Location: Apu
- Part time: 118 hours
- Component: Apu
- Component part number: 38005482
- Stage of operation: TX
- How discovered: O
- Nature of condition: A, B
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE PREPARING FOR A DEPARTURE. APU FAILED TO START. APU NEVER ACCEL`D PAST 13 PERCENT ON FIRST ATTEMPT AND LARGE AMOUNT OF FUEL VAPOR EMITTED FROM EXHAUST. NEAR THE END OF START ATTEMPT, BRIEF FLAME AND SMOKE EVIDENT AT EXHAUST PIPE EXIT. AFTER ALLOWING TIME FOR TRAPPED FUEL TO DRAIN, 2ND START ATTEMPTED. THIS TIME NO ACCEL PAST APPROX 10 PERCENT AND FIRE AND SMOKE EMITTING FROM TAILPIPE AND TAILCONE UPPER AIRSCOOPS. FIRE SELF EXTINGUISHED PRIOR TO DISCHARGE OF FIRE BOTTLES.  INITIAL INDICATIONS FALSELY LED US TO TROUBLESHOOT POSSIBLE A/C ELECTRICAL PROBLEM DUE TO ABNORMALLY HIGH START AMPERAGES AND VOLTAGE INDICATIONS. BOTH AIRFRAME AND APU MFG TECH REPS INVOLVED IN THE (4) DAY TROUBLESHOOTING PROCESS. THERE WERE SEVERAL ATTEMPTS TO START THE APU EACH RESULTING IN AN ABORTED START. REMOVED IGNITORS TO INSPECT FOR DAMAGE AND LARGE QUANTIY OF TRAPPED FUEL FLOWED FROM IGNITER MOUNTING BOSS HOLE.  DUE TO A OIL VAPOR EJECTOR MOD TO THIS APU, THE PLENUM DRAIN , THAT WOULD NORMALLY ALLOW RAW FUEL TO DRAIN OVERBOARD IS USED TO OPERATE A VENTURI-TYPE EJECTOR. THE CAUSE OF THE NON-START WAS FUEL BYPASSING THE PARTIALLY FAILED FUEL SHUTOFF VLV ( WE FOUND AN O-RING SECTION STUCK IN PLUNGER ASSY), CAUSING A FLOOD START ON THE APU. THE HIGH ELECTRICAL LOADS AND LOW ACCEL SPEEDS WERE THE DIRECT RESULT OF THE UNUSED FUEL FILLING UP THE THE COMBUSTION PLENUM (COMBUSTION TURBINE WAS TRYING TO COMPRESS LIQUID FUEL DURING START CYCLE DRAGGING DOWN THE STARTER/GEN).THERE WERE NUMEROUS ERRORS FOUND THE MAINT INSTRUCTIONS AND OPERATING DESCRIPTIONS. (TC NR 20070523004)
